Comments
  • Connie July 24, 2009 at 7:18 pm

    I won't take any quinolones (levaquin, cipro, tequin, avelox & other quinolones). I watched my husband change from a very healthy and hardworking man to a shell of the person he once was after he took Cipro and CiproXR. He's disabled now and everyday is a struggle. I wish I could turn back time and that he never took those medicines. It's bad enough to suffer from all the physical damages like tendon ruptures and nerve damage but the depression he gets never goes away completely no matter what medicines he's tried. The best he can hope for is to try to keep the depression from getting to the suicide stage again. I don't have any answers for him as to why this happened to him. The only comforting thought my husband has is that our children and grandchildren won't take any of these medicines after what happened to him. I don't understand how any company can sell their product knowing it has the potential to cripple or kill a person and feel it's alright because the benefits outweigh the risks. What about that person whose health has been destroyed after taking these medicines? This shouldn't have happened to my husband or any of the other people whose health has been taken from them after taking quinolones. If he had known about the risks from taking these medicines, he never would have taken them but would have opted for a safer medicine. If he had known about all the risks the first time he took them then he would have recognized his injuries listed as adverse reactions and not taken them a second time. If the warnings were a little more specific such as tendon ruptures can occur while or after taking Cipro and letting doctors and patients know that "after" can mean many months after taking the medicine. Also that people 60 and over aren't the only ones at risk but all ages can get injuries. You read that warning about people 60 and over and if you're younger you think you're safe and have nothing to worry about. There are other serious adverse reactions besides tendon ruptures that don't get enough attention as tendon ruptures do like permanent nerve damage, suicidal thoughts and acts and so many more. I want to thank janem for writing about quinolones and the damages they can cause. Maybe these articles will help someone else from becoming disabled or worse.

  • janet ritter October 12, 2009 at 8:14 am

    thanks for you lettter, you husband is lucky my husband too his life 2 yrs ago because of this Cipro and the FDA is aware of it and they will not do anything but put a warning on it an no one reads the warning sorry for your problem

  • Pamela April 16, 2011 at 7:12 pm

    I also have my life forever altered by Levaqin and I'm being told that because my case happened in 2006-2007 the statute of limitations will probably prohibit me from suing. I think the real reason no one wants to take my case is because my side effects are not tendonitis, but brain damage and so farJohnson and Johnson hasn't admitted that their product causes brain damage. No one wants to take on this behemoth of a corporation until that happens. In the meantime, I have to try and live my life as a disabled person who can no longer work or hardly do anything.

    • paula May 19, 2011 at 11:18 am

      Her twin sister has developed strange twitches that, thankfully, are far less obvious and debilitating than her sister's ailments, but she has had pain in her Achilles tendons, both just the same had to quit tennis. The chance of a resulting tendon tear beside the pain and fatgue both were enduing was too great. Both suffer from extreme fatigue on a daily basis and have to rest 2-3 hours after school, do a couple of hours of homework and then go to bed no later than 10:00 every night. Also, I forgot to mention they both have constant pins and needles tingling that both report to this day (May 19, 2011)

      Thankfully, there have only 4 episodes of the tremors and the duration was 12 days for the 1st one, 5 days for the second, 4 days for the 3rd and 4 days for the 4th) for the twin that first succumbed to this cruel drug.

      To date, we have tried hyperbaric oxygen treatments, specific vitamins to take the place of those destroyed by the drug (like magnesium), and a diet that limits foods that would cause inflammation.

      Please advise if you are aware of any known successful treatments.

  • lenoire darrett November 15, 2011 at 1:13 pm

    Took Cipro1month due to a bladder infection. Looking back the pain I felt this drug may have made life difficult than it should have been. Involved in a car accident in 07/10, by 2/11/10-3/11/10 I was on Cipro my pain worsened and remained that way untilsurgery in 8/11 for diagnostic purposes. Diagnosed with ACL tendinosis and sprain, Medial Meniscus partial tear, OA surrounded by imflammation. Wasn't running didn't I fall yet injured myself, trotting across even pavement I heard a pop in my knee. Whole left leg is swollen thigh down to foot, used crutches for 3 weeks, now on a cane. Pain is really but I am wondering if Cipro is responsible. I hurt something awful and taking this medication for pain keeps me out. I am a diabetic and not taking insulin to control it using diet and exercise, I can't exercise now due to my knee injury. It's crazy how a company wants money over life and the quality of life for those taking this medication not knowing what will happen to them. How could they take my life away from me how would they feel if the shoe was on the other foot. I mean really, I am in pain constantly.

  • Janie January 14, 2012 at 12:31 pm

    I just took the new generic for levaquin and each day that I took it, my joints seemed to hurt more and more. It hurt in my hips, upper thighs, especially my knees and feet down to my toes. Also had much
    more stiffness and hurting in my fingers. I have fibromyalagia and have taken this drug many times before, but this was the first time to take the generic version. I will never take it again, because I do believe it caused my muscular pain and it was in abnormal places for me. I do not think I have any ruptures, but am so weak and tired. I plan to contact my doctor on Monday if things are not better. I
    discontinued drug 4 days ago.

  • E. Files April 15, 2012 at 6:59 pm

    What kind of society are we living in??? I too was given Levaquin (3 doses) after an ankle fusion that became infected after the operation. My God!!! My shoulders were soo bad that all night long I was woken with pain and continued to smear the smelly Icy Hot on my shoulders. I was using a walker and my shoulders were incapacitated — my doctor wants to operate on my shoulders now!!

    What CAN we do to get the word out?? How can this Johnson and Johnson get away with this??

    Also I did not associate the two, but I have been to two eye speciallist due to "floaters" in my eyes!!! The sleep interruptions and the tired symptoms are right on too!

    We Must do something so they cannot continue to make money off of us just because we had an infection and trusted our doctors!!!

    I actually found out about the Levaquin after my pharmacists alerted me!! YEA for the Wal Mart pharmacist!!

  • Pam April 23, 2012 at 5:39 pm

    My son was put in the hospital completely Yellow at age 20 from taking Levaquin, his Liver was in very bad shape. It was given to him by I.V. The fact that this drug is offered is insane. The nurses said the only people they saw in the hospital in that bad of shape from liver were the junkies. I thought I was going to lose him, and I think they should put the company that makes this, and the doctors that perscribe it so easily either in prison, or dose them up some a double dose of it by I.V. and see how they like it.

    • Kim May 4, 2016 at 9:07 pm

      I suffered liver damage as well. I’m finally better but it took over a year. Luckily I am not a drinker. I didnt know it was liver damage at first. I just felt like I had the flu for 6 months. I called a class action suit lawyer,but he said he had never heard of levaquin affecting the liver. I just thought I would love this post for others looking for answers.
      Kim

  • ouuuuchhhhhhh April 23, 2012 at 8:44 pm

    I have 2 broken feet , still not fixed , worsening HELPPPPPPPPPPPPPPPPPPP
    i also 4 yrs of levaquin sipro , knew in my gut given samples even , and prescrirptions lied to by pharmacists that the gen version wa NOT the same , cipro any quinolines
    permantly disabled and discharged for no reason as the Beverly hills group is a mill
    I have tried to get heelp smeone please everything i was given ON CHEMO (4 rounds )
    anyone ?
    Babywithherbroom@live.com

  • Michelle June 6, 2016 at 3:24 pm

    Havery these drugs been linked to Ischemic Colitis and/or non alcoholic fatty liver disease?

  • Britt Moise July 6, 2017 at 8:22 pm

    I took Cipro because I got bit by a tick and we thought I might have Lyme disease but I don’t have Lyme disease in my attendance and fingers are curling one in the middle and now fingers it hurts and then I get bursa bursitis on my elbow and body aches

  • Leave a Reply

Share this Page

RSS Feed
Legal Help Now
Newsletter Signup

Find us on

Find us on FacebookFollow us on TwitterFind us on LinkedInFind us on Foursquare

Our Facebook Activity

Popular Categories

Asbestos News Roundup
Totally Tortelicious
Pleading Ignorance
Lawyers Giving Back